i have migraines daily and have been prescribed maxalt mlt and have been taking it sucessfully. I want to know if it is okay to take daily.
There is one problem that I see, though. You can start a cycle of rebound headaches if you use these meds too often. I have them, too, and it's a slippery slope that I have talked about with my dr. You don't want to take a chance and let it fly into a full blown migraine, but you don't want to take a medication that is unnecessary and cause yourself a headache later by taking meds that you don't really need, either.
He told me that if you take a med. every day, you can have the same headache the next day, because your head rebounds from the medication, and it doesn't have a chance to heal itself, (or a concept basically like that). The medication won't hurt you, per se, but if you don't give yourself a chance to get over the headache and the medication both, then you can cause a rebound effect.
He is very cautious about the number of pills and injections he allows me for that reason, and, although I have an average of 3-4 headaches per week, I have to be very careful of administering my meds.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Aug 2009 • 2 answers
Posted 27 May 2010 • 1 answer
Posted 5 Jul 2012 • 2 answers
Posted 29 Apr 2014 • 1 answer
Posted 1 day 14 hours ago • 1 answer